Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the symptoms of electrolyte imbalance?

Answered by
Dr.
Dr. Eni

General & Family Physician

Practicing since :2015

Answered : 319 Questions

default
Posted on Fri, 4 May 2018 in Medicines and Side Effects
Question: Symptoms of electrolyte deficiency?
doctor
Answered by Dr. Eni 2 hours later
Brief Answer:
You can take Gatorade but if it doesnt help consider lab examinations

Detailed Answer:
Dear Patient,

Welcome and thank you for posting your question.

Because electrolytes have so many different roles within the body, an imbalance normally causes noticeable changes in how you feel pretty quickly. Depending on the type of electrolyte imbalance you experience, a number of symptoms can occur including:

Muscle aches, spasms, twitches and weakness
Restlessness
Anxiety
Frequent headaches
Feely very thirsty
Insomnia
Fever
Heart palpitations or irregular heartbeats
Digestive issues like cramps, constipation or diarrhea
Confusion and trouble concentrating
Bone disorders
Joint pain
Blood pressure changes
Changes in appetite or body weight
Fatigue (including chronic fatigue syndrome)
Numbness and pain in joints
Dizziness, especially when standing up suddenly
To diagnose an electrolyte imbalance, your doctor can perform a few different tests to determine your electrolyte levels. Most likely your health care provider will discuss your medical history with you, any reoccurring symptoms you experience, and take a urine and blood test to identify any abnormalities.

It’s also sometimes necessary to have an EKG test, ultrasound or X-rays of your kidneys in order to look for severe electrolyte imbalances that can put you at risk for heart complications.

Your doctor will look for any noticeable changes in optimal electrolyte levels, including very high or low potassium, magnesium or sodium levels. These are usually fairly easy to spot since the body works very hard to keep electrolyte concentrations within a narrow range.

For the moment you can take the Gatorade or other similar drinks, but keep an eye if the situation does not improve.

I wish you a fast relief,
Regards,
Eni MD
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests

Recent questions on  Magnesium

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...

I am 72 years old and take 4 mg Monoxidin every day. But lately I get awake at night due to artrieflimmer not too long but scary. What can I do to stop it - I live a very healthy life with lots of long walks, healthy food, etc.

doctor1 MD

Hi I ahve had addisons typeprimary. I take 2 mg of medrol in the morning also ten mg of hydrocortison, laterabout midday I tske another 5 mg of hydrocort about 4 oclock in the afternoon . Same routine most days unless I get sinus, for which I have to take an antibiotic and up a few of the hydrocorts .

doctor1 MD

my father is a heart patient and resently they got second heart attack and inbetween the treatment we found that they are surviving on one kedney, his one kidney is colleps because of calcium deposited in the veins. now from last three weaks they r havin sevear muscullar pain in hole body , indisation , diahrea and disentry. they r taking medicins 1. cardarone 200 mg 2. doxolin 400 3. atorsave 10 mg, 4. nitract 2.5 mg and depllet 75mg. please sugest me for these probllems how can i hendle it. pravin

doctor1 MD

My feet and lower legs have started hurting and cramping. There is a weird feeling like bubbles popping under the skin. I have added magnesium and potassium supplements but this has not helped. I am 64, and thin. What could be causing this, and should I see a doctor?

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have office hours today and I want to begin taking magnesium supplement. What is the safe dosage?

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with the 2mg Tizanidine . I have spoken with my internist and he agrees that I should see an orthopedist to...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since 6th...can I saftey take something quick acting like magnesium citrate???????THANKS